Alert archive / New York / Frost Advisories in 2011
Frost Advisory 8, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Oct 5, 2011, 4:27 AM EDT for 8 counties in New York; Northwest Hills Planning Region, Connecticut. It took effect at Oct 6, 2011, 12:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 4:27 AM EDT (08:27 UTC)
- In effect from
- Oct 6, 2011, 12:00 AM EDT
- Expired
- Oct 6, 2011, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 32 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262 WWUS71 KALY 050827 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 427 AM EDT WED OCT 5 2011 MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084- VTZ013>015-052130- /O.NEW.KALY.FZ.W.0004.111006T0400Z-111006T1400Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 427 AM EDT WED OCT 5 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY FOR WESTERN MASSACHUSETTS... SOUTHERN VERMONT...AND FOR THE EASTERN CATSKILLS...THE MOHAWK AND SCHOHARIE VALLEYS...THE SOUTHERN AND EASTERN ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION AND THE NORTHERN AND CENTRAL TACONICS OF EAST CENTRAL NEW YORK.. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 20S TO LOWER 30S ACROSS THE WARNED AREA TONIGHT. * IMPACTS...WIDESPREAD BELOW FREEZING TEMPERATURES WILL LIKELY RESULT IN A KILLING FROST ACROSS THE WARNED AREA...BRING TO AN END THE 2011 GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ001-013-NYZ049-050-052-053-059-060-064>066-052130- /O.NEW.KALY.FR.Y.0008.111006T0400Z-111006T1400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALBANY...TROY...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON 427 AM EDT WED OCT 5 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY FOR NORTHWESTERN CONNECTICUT...AND FOR THE CAPITAL DISTRICT...MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST CENTRAL NEW YORK.. * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 33 AND 36 DEGREES TONIGHT ACROSS THE ADVISORY AREA. * IMPACTS...AREAS OF FROST ARE LIKELY TO FORM TONIGHT ACROSS THE ADVISORY AREA...RESULTING IN DAMAGE TO SENSITIVE OUTDOOR PLANTS AND CROPS IF NO MEASURES ARE TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
976 WWUS71 KALY 052000 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT WED OCT 5 2011 CTZ001-060400- /O.UPG.KALY.FR.Y.0008.111006T0400Z-111006T1400Z/ /O.EXA.KALY.FZ.W.0004.111006T0400Z-111006T1400Z/ NORTHERN LITCHFIELD- INCLUDING THE CITY OF...TORRINGTON 400 PM EDT WED OCT 5 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES WILL DROP TO NEAR OR BELOW 32 DEGREES TONIGHT ACROSS THE ADVISORY AREA. * IMPACTS...WIDESPREAD BELOW FREEZING TEMPERATURES WILL LIKELY RESULT IN A KILLING FROST ACROSS THE WARNED AREA...BRING TO AN END THE 2011 GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084- VTZ013>015-060400- /O.CON.KALY.FZ.W.0004.111006T0400Z-111006T1400Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 400 PM EDT WED OCT 5 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 20S TO LOWER 30S ACROSS THE WARNED AREA TONIGHT. * IMPACTS...WIDESPREAD BELOW FREEZING TEMPERATURES WILL LIKELY RESULT IN A KILLING FROST ACROSS THE WARNED AREA...BRING TO AN END THE 2011 GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ013-NYZ049-050-052-053-059-060-064>066-060400- /O.CON.KALY.FR.Y.0008.111006T0400Z-111006T1400Z/ SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 400 PM EDT WED OCT 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... * TEMPERATURE...TEMPERATURES WILL DROP TO BETWEEN 33 AND 36 DEGREES TONIGHT ACROSS THE ADVISORY AREA. * IMPACTS...AREAS OF FROST ARE LIKELY TO FORM TONIGHT ACROSS THE ADVISORY AREA...RESULTING IN DAMAGE TO SENSITIVE OUTDOOR PLANTS AND CROPS IF NO MEASURES ARE TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
588 WWUS71 KALY 060115 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 915 PM EDT WED OCT 5 2011 CTZ001-MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063- 082>084-VTZ013>015-061400- /O.CON.KALY.FZ.W.0004.111006T0400Z-111006T1400Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 915 PM EDT WED OCT 5 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... * LOCATIONS...SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN CATSKILLS...NORTHERN AND CENTRAL TACONICS...SOUTHERN VERMONT...BERKSHIRES AND THE NORTHERN LITCHFIELD HILLS. * HAZARDS...WIDESPREAD FROST. * TEMPERATURES...MID 20S TO LOWER 30S. * TIMING...FROM MIDNIGHT TONIGHT UNTIL 10 AM THURSDAY. * IMPACTS...WIDESPREAD FROST WILL DAMAGE UNPROTECTED CROPS AND VEGETATION SENSITIVE TO BELOW FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CTZ013-NYZ049-050-052-053-059-060-064>066-061400- /O.CON.KALY.FR.Y.0008.111006T0400Z-111006T1400Z/ SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 915 PM EDT WED OCT 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... * LOCATIONS...GREATER CAPITAL DISTRICT...MID HUDSON VALLEY...SOUTHERN TACONICS AND SOUTHERN LITCHFIELD HILLS. * HAZARDS...AREAS OF FROST. * TEMPERATURES...33 TO 36 DEGREES. * TIMING...FROM MIDNIGHT TONIGHT UNTIL 10 AM THURSDAY. * IMPACTS...AREAS OF FROST ARE LIKELY TO DAMAGE SENSITIVE OUTDOOR PLANTS AND CROPS IF NO MEASURES ARE TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
607 WWUS71 KALY 061404 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1004 AM EDT THU OCT 6 2011 CTZ001-MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063- 082>084-VTZ013>015-061515- /O.EXP.KALY.FZ.W.0004.000000T0000Z-111006T1400Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...ALTAMONT...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 1004 AM EDT THU OCT 6 2011 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED ABOVE FREEZING. $$ CTZ013-NYZ049-050-052-053-059-060-064>066-061515- /O.EXP.KALY.FR.Y.0008.000000T0000Z-111006T1400Z/ SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALBANY...TROY...CATSKILL...COXSACKIE...ATHENS... CAIRO...JEFFERSON HEIGHTS...HUDSON...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 1004 AM EDT THU OCT 6 2011 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED INTO THE 40S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Oct 5, 1:45 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 5, 1:45 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 145 AM EDT WED OCT 5 2011 .SYNOPSIS... DRIER WEATHER IS ON THE WAY...AND WILL REMAIN OVER THE REGION FOR THE FORESEEABLE FUTURE AS HIGH PRESSURE BUILDS IN AND DOMINATES OUR WEATHER THROUGH THE HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 100 AM...ALL LEFTOVER PCPN HAD ENDED...AND HAVE REMOVED NY FURTHER MENTION OF RAIN SHOWERS FROM THE FORECAST FOR THE REST OF THE NIGHT. STILL MAINLY CLOUDY OVER THE REGION AND TEMPS NOT DROPPING VERY FAST...SO HAVE ADJUSTED THE HOURLY TEMP FORECAST HIGHER TO ACCOUNT FOR THIS. REST OF THE PREVIOUS FORECAST PACKAGE IS UNCHANGED. ****PREVIOUS DISCUSSION**** AS OF 1030 PM...MOST OF THE SHOWERS ACROSS THE AREA HAVE ENDED ALTHOUGH SOME VERY LIGHT SHOWERS REMAINED IN THE HUDSON VALLEY SO HAVE LEFT SLIGHT CHANCE POPS IN FOR THE NEXT SEVERAL HOURS. OTHER THAN ADJUSTING HOURLY TEMPS AND SKY GRIDS SLIGHTLY TO BETTER REFLECT CURRENT TRENDS VERY FEW OTHER CHANGES MADE. AS OF 730 PM...THE LAST AREA OF SHOWERS ASSOCIATED WITH THE LOW PRESSURE SYSTEM CENTERED IN THE GULF OF MAINE IS NOW MOVING SOUTH THROUGH THE SOUTHERN PORTION OF THE GREATER CAPITAL DISTRICT WITH A SECOND AREA OF SHOWERS MOVING THROUGH THE CT VALLEY. EXPECT THAT MOST IF NOT ALL OF THE SHOWERS WILL BE OVER BEFORE MIDNIGHT AND THEN SKIES WILL REMAIN MOSTLY CLOUDY FOR THE REMAINDER OF THE NIGHT. TEMPS ARE EXPECTED TO DROP INTO THE 40S IN MOST AREAS OVERNIGHT. FOR THIS UPDATE THE MAIN CHANGES WERE TO SKY GRIDS...POPS AND WEATHER TO BETTER REFLECT CURRENT RADAR TRENDS. THE UPPER LOW OF THE PAST SEVERAL DAYS IS FINALLY TRACKING OFF THE MID ATLANTIC COAST. IN FACT...PER THE SATELLITE REPRESENTATION...THE CENTER OF THIS LOW WAS APPROXIMATELY 140 MILES EAST OF THE JERSEY SHORE AS OF 19Z. REGIONAL RADARS ALSO SHOW A DECREASING TREND FOR OUR ADJACENT WESTERN NEW ENGLAND COUNTIES SO OUTSIDE OF SOME RESIDUAL SPRINKLES/SHOWERS FOR MAINLY THE TERRAIN...MAINLY DRY CONDITIONS EXPECTED OVERNIGHT. TEMPERATURES OVERNIGHT WILL MAINLY RANGE BETWEEN 45 AND 50 DEGREES. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... LARGE DOME OF SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM NORTH- CENTRAL CANADA. THIS WILL BRING A MUCH NEEDED BREAK FROM THE RAIN AND TRANQUIL WEATHER CONDITIONS. THE ONLY CONCERN WILL BE FROST/FREEZE POTENTIAL WEDNESDAY NIGHT INTO THURSDAY MORNING. LATEST MACHINE NUMBERS ARE A BIT COOLER...AS WE ARE TRENDING A LITTLE LOWER FOR OVERNIGHT LOWS. WE WILL CONTINUE TO HIGHLIGHT WITHIN THE HWO AS THE "GROWING" SEASON REMAINS IN PLACE. DAYTIME HIGHS WILL BE MILD ON WEDNESDAY BEFORE THAT SECONDARY PUSH OF COOLER AIR ARRIVES LATE IN THE DAY. THEN HIGHS ON THURSDAY WILL AVERAGE A GOOD 5-10 DEGREES COOLER. WINDS ON WEDNESDAY WILL BE A BIT STRONG AS MIXING LAYER HEIGHTS TAP INTO UPPER 20KTS RANGE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A LARGE RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BE THE MAIN WEATHER FEATURE DURING THE LONG TERM FORECAST PERIOD WITH MILD TEMPERATURES FOR MUCH OF THE PERIOD AFTER A VERY CHILLY START FRIDAY MORNING. H8 TEMPS EXPECTED TO RISE FROM +3 TO +7 C FRIDAY MORNING TO +13 TO +14 C BY SATURDAY AFTERNOON WITH SOME AREAS EXCEEDING +15 C SUNDAY AFTERNOON. A BACK DOOR COLD FRONT WILL ATTEMPT TO DROP SOUTH ACROSS THE FA LATE SUNDAY WHICH MAY COOL THE TEMPS DOWN A TAD FOR MONDAY. AT THIS POINT IT LOOKS AS THOUGH THE FRONT HAS LIMITED MOISTURE TO WORK WITH AND WILL NOT PUT ANY MENTION OF PCPN IN THE LONG TERM FORECAST AT THIS TIME. EXPECT HIGHS ON FRIDAY TO BE IN THE 60S...WITH MOST AREAS IN THE 70S ON SATURDAY AND SUNDAY AND MID 60S TO LOWER 70S ON MONDAY. LOWS FRIDAY NIGHT ARE EXPECTED TO RANGE FROM THE MID 30S TO LOWER 40S WITH LOWS MAINLY IN THE 40S TO LOWER 50S SATURDAY NIGHT AND SUNDAY NIGHT. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... LOW PRESSURE CONTINUES TO MOVE EAST OF NOVA SCOTIA THIS MORNING...AS HIGH PRESSURE IS BUILDING IN FROM THE LOWER GREAT LAKES REGION AND OHIO VALLEY THROUGH TOMORROW. CONDITIONS WILL GENERALLY BE VFR THIS MORNING FROM KALB SOUTH TO KPOU. SOME LINGERING HIGH MVFR CIGS ARE PERSISTING NORTHWARD TOWARDS KGFL. THESE CIGS MAY BREAK UP BTWN 09Z-12Z WITH SOME PATCHY MVFR MIST. STRONG SUBSIDENCE IN THE WAKE OF THE UPPER LEVEL LOW WILL YIELD MOSTLY SUNNY CONDITIONS IN THE LATE MORNING THRU THE PM. THE SFC PRESSURE GRADIENT BETWEEN THE DEPARTING CYCLONE...AND THE APPROACHING ANTICYCLONE COUPLED WITH GOOD MIXING WILL ALLOW SOME BRISK WINDS TODAY FROM THE N/NW AT 10-15 KTS WITH SOME GUSTS UP TO 25 KTS AT KALB. THE WINDS WILL QUICKLY SUBSIDE AFTER SUNSET...AS THE HIGH BUILDS IN. THE WINDS WILL BE 5 KTS OR LESS PRIOR TO MIDNIGHT. OUTLOOK... WED NIGHT-SUN...VFR...NO SIG WX. SOME PATCHY MVFR SHALLOW MIST ALONG THE MAJOR RIVER VALLEYS EACH MORNING. && .FIRE WEATHER... HIGH PRESSURE WILL BUILD IN AND DOMINATE OUR WEATHER THROUGH THE HOLIDAY WEEKEND. THIS WILL PROVIDE A PROLONGED PERIOD OF DRY WEATHER. NORTHWESTERLY WINDS WILL BE BRISK AND GUSTY WEDNESDAY. && .HYDROLOGY... LAST DAY OF RAIN FOR AWHILE...THE UPPER LEVEL LOW PRESSURE SYSTEM THAT HAS BEEN DOMINATING OUR WEATHER FOR MUCH OF THE PAST WEEK AND A HALF WILL FINALLY MOVE OFF TO THE EAST TODAY. HIGH PRESSURE WILL BUILD IN AND DOMINATE OUR WEATHER THROUGH THE HOLIDAY WEEKEND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...BGM NEAR TERM...GJM/11 SHORT TERM...BGM LONG TERM...11 AVIATION...WASULA FIRE WEATHER...BGM HYDROLOGY...IAA/BGM
Hazardous weather outlook, Oct 5, 4:14 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 414 AM EDT WED OCT 5 2011 MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084- VTZ013>015-061100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 414 AM EDT WED OCT 5 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS... SOUTHERN VERMONT...AND FOR THE EASTERN CATSKILLS...THE MOHAWK AND SCHOHARIE VALLEYS...THE SOUTHERN AND EASTERN ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION AND THE NORTHERN AND CENTRAL TACONICS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 20S TO LOWER 30S AGAIN THURSDAY NIGHT. THIS SHOULD RESULT IN ANOTHER HARD FREEZE... WITH FREEZE WARNINGS LIKELY TO BE ISSUED AGAIN. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-NYZ049-050-052-053-059-060-064>066-061100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 414 AM EDT WED OCT 5 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...AND FOR THE CAPITAL DISTRICT...MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. FROST IS LIKELY AGAIN THURSDAY NIGHT AS TEMPERATURES DROP INTO THE LOW OR MID 30S. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE FOR ADDITIONAL FROST OR FREEZE HEADLINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:27 AM EDT | Freeze Warning | ALY | Albany, Columbia, Fulton, Greene, Hamilton, Herkimer and 8 more | 30 hr |
Nearby
Frost Advisories in New York, 2011Frost Advisories in Connecticut, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.